Hail, Jackson
- When
- April 30, 7:40 AM CST
- Where
- Jackson County, Tupelo
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.383, -91.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 4:26 AM CST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT TUE APR 30 2002 SOMEWHAT OF A COMPLICATED FORECAST FOR US TODAY. WARM FRONTAL BOUNDARY WILL MOVE BACK NORTHWARD ACROSS ARKANSAS TODAY. SERIES OF H5 SHORTWAVES WILL AFFECT THE STATE THROUGH TONIGHT. ATMOSPHERE SHOULD BE PRETTY UNSTABLE TODAY WITH SCATTERED THUNDERSTORMS EXPECTED. PER SPC OUTLOOK...WILL MENTION SOME STORMS SEVERE FOR TODAY. STILL EXPECTING SOME EVENING THUNDERSTORMS TONIGHT...MAINLY THE NORTHEASTERN HALF OF THE FORECAST AREA. SOME DISCREPANCY BETWEEN MODELS ON WHEN COLD FRONT WILL MAKE IT INTO THE STATE. WILL LEAN MORE TOWARD FRONT GETTING INTO NORTHWEST PART OF THE STATE BY LATE WEDNESDAY WITH FRONT BEING PRETTY WELL THROUGH THE STATE BY THURSDAY AT 1200Z. SHOULD BE A PRETTY FAIR CAP ON THE ATMOSPHERE ON WEDNESDAY...PLUS OVERALL MOISTURE WILL BE SOMEWHAT LACKING. THUS... HAVE GONE WITH SMALL POPS MAINLY OVER THE NORTHERN HALF ON WEDNESDAY AND EARLY WEDNESDAY NIGHT. DRY WEATHER PATTERN SHOULD BE ON TAP FOR MOST OF THE REST OF THE WEEK. NEXT CHANCE FOR PRECIPITATION SHOULD BE SMALL CHANCES BEGINNING SATURDAY NIGHT. FCSTID = 22 HRO 79 62 86 55 / 50 30 20 20 LIT 82 65 88 62 / 50 30 10 10 HOT 82 66 88 62 / 50 30 10 10 PBF 83 67 88 67 / 40 20 10 10 .LZK...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE APR 30 2002 ...SLIGHT RISK OF SEVERE WEATHER TODAY OVER MUCH OF ARKANSAS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MUCH OF ARKANSAS TODAY. A STATIONARY FRONTAL BOUNDARY WAS LOCATED ACROSS SOUTHERN ARKANSAS THIS MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF THE FRONT THROUGH THIS AFTERNOON. AS THE FRONT LIFTS NORTHWARD TODAY...THESE STORMS ARE FORECAST TO INCREASE IN COVERAGE AND INTENSITY AND SPREAD ACROSS CENTRAL AND NORTHERN ARKANSAS. SOME STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS MAY NEED TO BE ACTIVATED OVER MUCH OF THE STATE LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.
The Little Rock radar (KLZK), 112 km away, was scanning. The volume nearest the first event began at 13:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291964.